|The More CD4s The Greater The Side Effects?
May 13, 2009
Why is it some drugs still come with a black box warning that starting treatment with more then 350cells/ml can increase the chances of adverse side effects?
| Response from Dr. Young
Hello and thanks for your post.
You're probably referring to the warning about initiating treatment with nevirapine (Viramune, part of Triomune) in women with CD4s greater than 250 or men with CD4s greater than 400. In this particular (and unusual case), the higher the CD4 count, the greater the likelihood of developing liver toxicity.
For all other HIV medications, the opposite appears to be the case. The lower the CD4 count, the greater the risk of developing drug-related side effects or toxicity (like anemia, pancreatitis, kidney injury, etc).
Hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can AIDS Be Transmitted Through Picking Your Nose?
- Black Spots After Swallowing Cum Worried I Have HIV
- Coated Tongue After Open Mouth Kissing Worried I Have HIV
- Hairy Tongue After Sharing Sex Toys Worried I Have HIV
- Itchy Rash After Masturbation Sign Of HIV AIDS
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.